# SDR 2006FA0000897

- Difficulty date: August 25, 2006
- Submitted: September 8, 2006
- Operation: General aviation
- Aircraft: N733EN
- Make and model: Cessna 172N
- Aircraft serial: 17268239
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEL65102
- Part serial: 3033523
- Condition: Separated
- Location: Engine
- Part time: 206 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

PILOT EXPERIENCED A NOTICEABLE POP SOUND IN ENGINE COMPARTMENT FOLLOWED BY ROUGHNESS.  SOON AFTER THE ENGINE OIL PRESSURE STARTED TO DETERIORATE AND PILOT ELECTED TO SHUTDOWN ENGINE AND STOPPED PROPELLER FROM TURNING BY PUTTING AIRCRAFT IN NOSE HIGH ATTITUDE.  HE MANAGE TO GLIDE TO MAJOR AIRPORT AND DEAD STICK LAND SUCCESSFULLY WITHOUT ACCIDENT.  INVESTIGATION SHOWED THAT THE NR 1 CYLINDER HEAD SEPARATED FROM BARREL.  THIS CYLINDER WAS REPLACED 206 HOURS PRIOR WHEN ENGINE WAS OVERHAULED.  THE CYLINDER WAS PURCHASED NEW.  NEW CYLINDER WAS INSTALLED AND ENGINE RAN NORMALLY WITH NO ADVERSE PROBLEMS NOTED.  THE SEPARATION OF CYLINDER IS THOUGHT TO BE STRESS CRACKING DUE TO THREADS CUT IN CYLINDER HEAD HAVING LITTLE
